The Archbishop of the Archdiocese of Milwaukee was hospitalized Monday after suffering a severe allergic reaction.
According to Archbishop Jerome E. Listecki's blog, he was suffering from a sinus infection after returning home from a trip to Poland and took a dosage of Robitussin.
Listecki is allergic to acetaminophen, and immediately began to have a reaction to the medicine. He went into anaphylactic shock, and his lips and mouth began to swell.
Listecki said he managed to call someone who lives nearby to drive him to the emergency room, but was forced to call 911 instead to receive immediate care.
"By the time I walked downstairs, I had lost my voice and it became difficult to breathe. Walking into the parking lot, I became disoriented," Listecki said in the blog post.
Listecki said the paramedics administered an epinephrine shot which countered the deadly effects.
The Archbishop was kept at the hospital overnight for observation, but now has a sense of humor about the situation, referring to the "Vulcan-like" ears he sprouted during his reaction.
"Now, I realize that allergic reactions are nothing to joke about and there could have been deadly consequences, but my Guardian Angel was working overtime," Listecki said.